MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Model Number RF621
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) and reported discordant elevated cardiac troponin i (tni) patient results were obtained on a dimension exl instrument.Siemens healthcare diagnostics headquarters support center (hsc) is investigating the event.
 
Event or Problem Description
Discordant elevated cardiac troponin i (tni) results were obtained on a patient's samples on a dimension exl instrument.The results were reported to the physician.A lower result was obtained on a whole blood sample from the patient on the same day on an alternate non-siemens system at the user facility.The patient was transferred to another facility and a new sample tested the same day at the alternate facility also resulted lower.There are no known reports of patient intervention or adverse health consequences due to the discordant tni results.
 
Additional Manufacturer Narrative
Mdr 2517506-2019-00386 was filed on 15-oct-2019.Additional information (18-oct-2019): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely elevated cardiac troponin i (tni) result.Three sample tubes from the patient were returned to siemens for internal testing.Testing of the samples confirmed the elevated result on the dimension exl system as well as on an alternate siemens instrument with alternate methodology.One patient sample was processed after a heterophile blocking tube treatment.The tni results remained elevated.The second and third patient samples were reprocessed after dilutions were made.The results of the diluted samples showed a linear relationship on both siemens methodologies.The dilution results were inconsistent with a heterophilic antibody interferent.Hsc has reviewed the internal testing data as well as the original instrument data.While the testing cannot rule out heterophilic antibody interference, the testing was inconsistent with heterophilic antibody interference.The testing cannot rule out an interference from an immune complex or a persistence of troponin from a chronic cardiac condition.Hsc concluded that the instrument and assay are performing within specifications.It cannot be determined if the issue is a patient specific interferent or if there is a persistence of troponin from an underlying clinical condition.The cause is unknown.No product non-conformance was identified.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION
Common Device Name
DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key9194649
Report Number2517506-2019-00386
Device Sequence Number3935045
Product Code MMI
UDI-Device Identifier00842768022067
UDI-Public00842768022067
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Model NumberRF621
Device Catalogue NumberSMN 10464525
Device Lot NumberEB0088
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR